Format

Send to

Choose Destination
Funct Neurol. 1993 Sep-Oct;8(5):351-4.

Transient ischemic attacks associated with amfepramone therapy: a case report.

Author information

1
Department of Neurology, Middelheim Hospital, Antwerpen, Belgium.

Abstract

A 33-year-old man was prescribed amfepramone 75 mg o.i.d. for the treatment of obesity. One week after onset of therapy, he suddenly became agitated and aphasic for several h. A CT scan of the brain was normal. Amfepramone was discontinued. Three days later, there was a second period of agitation and aphasia with a discrete right hemiparesis lasting 12 h. A repeat CT scan and a MRI of the brain were normal. On EEG and brain mapping, alpha-activity was absent over the left hemisphere and a left fronto-temporal delta-focus was found. A Tc-99m HMPAO brain SPECT showed a severe hypoperfusion of the left hemisphere. The next day, the neurological examination was completely normal. Two weeks later, EEG and SPECT had completely normalized. Transient ischemic attacks due to vasospasm were considered to be the most probable clinical diagnosis.

PMID:
8144062
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center